Discussions that mention metformin

High & Low Blood Pressure board


Hello,

I have a question regarding the following medications. First, to give you a little background, my father is 74 yrs old and was diagnosed with high blood pressure and diabetes about 4 yrs ago. Over the past 3 1/2 years, he has been taking his medication and not having any issues: Until lately.
He takes these three meds for his blood pressure:
Metformin
Amaryl
Chlorthalid
(I hope I spelled these right!)
He had been taking the first two and then 8 weeks ago, his doctor added the Chlorthalid and the trouble started. After he goes to bed at night and then wakes up to go to the bathroom, he "sees things". People mostly walking around his house. At first he freaked out and actually thought there were people in his house, but when he approached them they disapeared. It only happens at night and only after he has slept for a few hours.
This seem to have started after adding the third medication.
With the exception of his blood pressure and oral diabetes medication, my father is pretty healthy and has never had any sign of mental illness. He knows this all sounds crazy to other people and thinks it may be a side effect to the medication. He sees the doctor tomorrow, but my question is this: Has anyone else ever hallucinated from the use of any or all of the drugs I listed? Any other weird or strange side effects? Please help!